MAUDE Adverse Event Report: K2M, INC. IMPLANT; SIZE 24X30X15 MM, 10°; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. IMPLANT; SIZE 24X30X15 MM, 10°; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 2013-21530L10
Medical Device Problem Code Misassembled During Installation (4049)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A company representative reported that the chesapeake expandable drill guide disengaged from the implant during surgery while the surgeon was preparing a pilot hole for the second screw.The drill guide was not reattached and the second screw was inserted freehand into the partially prepared hole.The third screw was not implanted.The chesapeake anterior lumbar implant was placed with only two of the three screws so that the device was only instrumented to a single adjacent vertebral body.This report captures the chesapeake anterior lumbar implant.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, and no adverse trends were observed.A company representative reported that the chesapeake expandable drill guide disengaged from the implant during surgery while the surgeon was removing awl for the second screw hole.The drill guide was not reattached and the second screw was inserted freehand into the previously created pilot hole.Only 2 screws were used instead of 3.The surgery was being performed at l5-s1.The patient was closed and the surgeon intends to follow up with a posterior fixation case at a later date.Sales rep reported that the surgeon has used chesapeake in the past and the surgeon doesn't always put in three screws.Based on available information, it is likely that only 2 screws were implanted due to surgeon preference.
 
Event or Problem Description

Brand Name
IMPLANT; SIZE 24X30X15 MM, 10°
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13654467
Report Number3004774118-2022-00075
Device Sequence Number14903277
Product Code OVD
UDI-Device Identifier10888857027862
UDI-Public10888857027862
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K142487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2013-21530L10
Device Catalogue Number2013-21530L10
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale